Alert archive / Missouri / Flash Flood Watches in 2011
Flash Flood Watch 5, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Nov 20, 2011, 3:34 PM CST for 20 counties in Missouri. It took effect at Nov 21, 2011, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2011, 3:34 PM CST (21:34 UTC)
- In effect from
- Nov 21, 2011, 6:00 PM CST
- Expired
- Nov 22, 2011, 3:46 AM CST
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 354 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
065 WGUS63 KSGF 202134 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 334 PM CST SUN NOV 20 2011 ...HEAVY RAIN WITH FLOOD POTENTIAL MONDAY NIGHT... .A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI MONDAY NIGHT AND EARLY TUESDAY. WHILE SOME PERIODIC RAINFALL WILL BE POSSIBLE THROUGH THE DAYTIME HOURS MONDAY...PERIODS OF HEAVIER AND MORE WIDESPREAD RAIN ARE EXPECTED TO BEGIN MONDAY EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS MONDAY NIGHT. TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE MONDAY NIGHT IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44. WIDESPREAD RAINFALL OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLOODING IN THE ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLOODING. MOZ070-071-081>083-090>098-101>106-211030- /O.NEW.KSGF.FF.A.0005.111122T0000Z-111122T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO... AURORA...MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS... WINONA...EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA...THAYER...ALTON 334 PM CST SUN NOV 20 2011 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST MISSOURI...BARRY...CHRISTIAN... DOUGLAS...GREENE...LACLEDE...LAWRENCE...MCDONALD...NEWTON... OZARK...STONE...TANEY...WEBSTER AND WRIGHT. * FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT * A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI MONDAY NIGHT AND EARLY TUESDAY. WHILE SOME PERIODIC RAINFALL WILL BE POSSIBLE THROUGH THE DAYTIME HOURS MONDAY...PERIODS OF HEAVIER AND MORE WIDESPREAD RAIN ARE EXPECTED TO BEGIN MONDAY EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS MONDAY NIGHT. * TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE MONDAY NIGHT IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44. WIDESPREAD RAINFALL OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLOODING IN THE ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DSA
6 follow-up statements
628 WGUS63 KSGF 210842 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 242 AM CST MON NOV 21 2011 ...HEAVY RAIN WITH FLASH FLOOD POTENTIAL EXPECTED TONIGHT... .A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI THIS EVENING THROUGH EARLY TUESDAY MORNING. WHILE SOME PERIODIC RAINFALL WILL BE POSSIBLE THROUGH THE DAYTIME HOURS TODAY...PERIODS OF HEAVIER AND MORE WIDESPREAD RAIN ARE EXPECTED TO BEGIN THIS EVENING AND CONTINUE THROUGH THE PRE DAWN HOURS TUESDAY. TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE BY TUESDAY MORNING IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44. WIDESPREAD RAINFALL OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING. MOZ070-071-081>083-090>098-101>106-211700- /O.CON.KSGF.FF.A.0005.111122T0000Z-111122T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO... AURORA...MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS... WINONA...EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA...THAYER...ALTON 242 AM CST MON NOV 21 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWESTERN MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWESTERN MISSOURI...BARRY...CHRISTIAN...DOUGLAS...GREENE... LACLEDE...LAWRENCE...MCDONALD...NEWTON...OZARK...STONE... TANEY...WEBSTER AND WRIGHT. * FROM THIS EVENING THROUGH EARLY TUESDAY MORNING. * A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI TONIGHT AND EARLY TUESDAY. WHILE SOME PERIODIC RAINFALL WILL BE POSSIBLE THROUGH THE DAYTIME HOURS TODAY...PERIODS OF HEAVIER AND MORE WIDESPREAD RAIN ARE EXPECTED TO BEGIN THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS INTO TUESDAY MORNING. * TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE TONIGHT IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44. WIDESPREAD RAINFALL OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BOXELL
821 WGUS63 KSGF 211650 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1050 AM CST MON NOV 21 2011 ...HEAVY RAIN WITH FLASH FLOOD POTENTIAL EXPECTED TONIGHT... .A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI THIS EVENING THROUGH TUESDAY MORNING. WHILE SOME PERIODIC RAINFALL WILL BE POSSIBLE THROUGH THE DAYTIME HOURS TODAY...PERIODS OF HEAVIER AND MORE WIDESPREAD RAIN ARE EXPECTED TO BEGIN THIS EVENING AND CONTINUE THROUGH THE PRE DAWN HOURS TUESDAY. TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE BY TUESDAY MORNING IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44. WIDESPREAD RAINFALL OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING. MOZ070-071-081>083-090>098-101>106-220100- /O.CON.KSGF.FF.A.0005.111122T0000Z-111122T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO... AURORA...MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS... WINONA...EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA...THAYER...ALTON 1050 AM CST MON NOV 21 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST MISSOURI...BARRY...CHRISTIAN...DOUGLAS...GREENE... LACLEDE...LAWRENCE...MCDONALD...NEWTON...OZARK...STONE... TANEY...WEBSTER AND WRIGHT. * FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT * A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI TONIGHT AND EARLY TUESDAY. WHILE SOME PERIODIC RAINFALL WILL BE POSSIBLE THROUGH THE DAYTIME HOURS TODAY...PERIODS OF HEAVIER AND MORE WIDESPREAD RAIN ARE EXPECTED TO BEGIN THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS INTO TUESDAY MORNING. * TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE TONIGHT IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44. WIDESPREAD RAINFALL OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HATCH
875 WGUS63 KSGF 212132 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 332 PM CST MON NOV 21 2011 ...HEAVY RAIN WITH FLASH FLOOD POTENTIAL EXPECTED TONIGHT... .A STORM SYSTEM WILL TRACK THROUGH NORTHERN ARKANSAS AND EXTREME SOUTHERN MISSOURI THIS EVENING THROUGH TUESDAY MORNING. WHILE PERIODS OF SOME LIGHT RAINFALL OR DRIZZLE WILL BE POSSIBLE EARLY THIS EVENING...PERIODS OF HEAVIER AND MORE WIDESPREAD RAIN ARE EXPECTED TO BEGIN THIS EVENING AND CONTINUE THROUGH THE PRE DAWN HOURS TUESDAY. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE BY TUESDAY MORNING IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44. LOCALLY HEAVIER AMOUNTS...UP TO FOUR INCHES ARE POSSIBLE ALONG AND NEAR THE ARKANSAS BORDER AND OVER THE FAR SOUTHEASTERN OZARKS. WIDESPREAD RAINFALL OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING. MOZ070-071-081>083-090>098-101>106-220545- /O.CON.KSGF.FF.A.0005.111122T0000Z-111122T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO... AURORA...MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS... WINONA...EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA...THAYER...ALTON 332 PM CST MON NOV 21 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST MISSOURI...BARRY...CHRISTIAN...DOUGLAS...GREENE... LACLEDE...LAWRENCE...MCDONALD...NEWTON...OZARK...STONE... TANEY...WEBSTER AND WRIGHT. * THROUGH LATE TONIGHT * A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI TONIGHT AND EARLY TUESDAY. WHILE PERIODS OF SOME LIGHT RAINFALL OR DRIZZLE WILL BE POSSIBLE EARLY THIS EVENING...PERIODS OF HEAVIER AND MORE WIDESPREAD RAIN ARE EXPECTED TO BEGIN THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS INTO TUESDAY MORNING. * ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE TONIGHT IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44. LOCALLY HEAVIER AMOUNTS...UP TO FOUR INCHES ARE POSSIBLE ALONG AND NEAR THE ARKANSAS BORDER AND OVER THE FAR SOUTHEASTERN OZARKS. WIDESPREAD RAINFALL OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COLUCCI
026 WGUS63 KSGF 220255 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 855 PM CST MON NOV 21 2011 ...HEAVY RAIN AND POSSIBLE FLASH FLOODING TONIGHT... .A STORM SYSTEM WILL TRACK THROUGH NORTHERN ARKANSAS AND EXTREME SOUTHERN MISSOURI THROUGH TUESDAY MORNING. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE BY TUESDAY MORNING IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44. LOCALLY HEAVIER AMOUNTS...UP TO FOUR INCHES...ARE POSSIBLE ALONG AND NEAR THE ARKANSAS BORDER AND OVER THE FAR SOUTHEASTERN OZARKS SOUTH AND EAST OF A BRANSON TO SALEM LINE. WIDESPREAD RAINFALL OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING. MOZ070-071-081>083-090>098-101>106-221200- /O.CON.KSGF.FF.A.0005.000000T0000Z-111122T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO... AURORA...MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS... WINONA...EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA...THAYER...ALTON 855 PM CST MON NOV 21 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWESTERN MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWESTERN MISSOURI...BARRY...CHRISTIAN...DOUGLAS...GREENE... LACLEDE...LAWRENCE...MCDONALD...NEWTON...OZARK...STONE... TANEY...WEBSTER AND WRIGHT. * UNTIL 6 AM CST TUESDAY. * MODERATE TO HEAVY RAIN WILL EXPAND NORTH ACROSS SOUTHERN AND SOUTH CENTRAL MISSOURI THROUGH THE OVERNIGHT HOURS. THE HEAVIEST RAINFALL WILL LIKELY OCCUR BETWEEN 10 PM AND 4 AM OVER THE SOUTHEASTERN OZARKS...SOUTH AND EAST OF A BRANSON TO SALEM LINE. * ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE TONIGHT IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44. LOCALLY HEAVIER AMOUNTS...UP TO FOUR INCHES...ARE POSSIBLE ALONG AND NEAR THE ARKANSAS BORDER AND OVER THE FAR SOUTHEASTERN OZARKS. WIDESPREAD RAINFALL OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BOXELL
273 WGUS63 KSGF 220753 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 153 AM CST TUE NOV 22 2011 MOZ081-090-091-093>095-101>103-220900- /O.CAN.KSGF.FF.A.0005.000000T0000Z-111122T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LACLEDE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY- STONE- INCLUDING THE CITIES OF...LEBANON...SPRINGFIELD...MARSHFIELD... ROGERSVILLE...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 153 AM CST TUE NOV 22 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST MISSOURI HAS BEEN CANCELLED. RAIN HAD TAPERED OFF ACROSS SOUTHWEST MISSOURI AND THE RISK OF FLOODING HAS ENDED. $$ MOZ070-071-082-083-092-096>098-104>106-221200- /O.CON.KSGF.FF.A.0005.000000T0000Z-111122T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-TANEY- OZARK-OREGON- INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...MANSFIELD... AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 153 AM CST TUE NOV 22 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST MISSOURI...DOUGLAS...OZARK...TANEY AND WRIGHT. * UNTIL 6 AM CST EARLY THIS MORNING * MODERATE TO HEAVY RAIN WILL END FROM THE WEST EARLY THIS MORNING. HOWEVER...RUNOFF FROM HEAVY RAINFALL OVERNIGHT COULD RESULT IN FLOODING. * ONE TO TWO INCHES OF RAIN HAD FALLEN ACROSS MUCH OF THE WATCH AREA WITH LOCALLY HEAVIER AMOUNTS NEAR THE ARKANSAS BORDER. ADDITIONAL RAINFALL AMOUNTS UP TO ONE HALF INCH WILL BE POSSIBLE BEFORE THE RAIN ENDS THIS MORNING. STORM TOTAL RAINFALL WILL RANGE FROM ONE TO THREE INCHES WITH LOCALIZED AMOUNTS IN EXCESS OF THREE INCHES NEAR THE ARKANSAS BORDER. THIS EXCESSIVE RAINFALL COULD RESULT IN FLASH FLOODING. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOSTER
587 WGUS63 KSGF 220946 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 AM CST TUE NOV 22 2011 MOZ070-071-082-083-092-096>098-104>106-221100- /O.CAN.KSGF.FF.A.0005.000000T0000Z-111122T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-TANEY- OZARK-OREGON- INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...MANSFIELD... AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 346 AM CST TUE NOV 22 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI HAS BEEN CANCELLED. RAIN HAD TAPERED OFF ACROSS THE AREA AND THE RISK OF ANY ADDITIONAL FLASH FLOODING HAS ENDED. $$ WFO SGF
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Nov 20, 3:13 PM CST, 21 minutes earlier.
Area forecast discussion, Nov 20, 3:13 PM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 313 PM CST SUN NOV 20 2011 .DISCUSSION... /ISSUED 239 PM CST SUN NOV 20 2011/ A DANK AND CHILLY DAY OCCURRED TODAY IN THE WAKE OF A COLD FRONT THAT NOW EXTENDS FROM WESTERN KY AND THE MO BOOTHEEL INTO AR AND SE OK. AN IMPRESSIVE TEMPERATURE GRADIENT IS OCCURRING NORTH OF THE FRONT WITH READINGS NEAR 80 OVER CNTRL AR TO THE 30S OVER CENTRAL MO. THE SHALLOW FRONT AND PERSISTENT ISENTROPIC UPGLIDE OVER THE COLD AIR IS PRODUCING LOW STRATUS AND FOG...ESPECIALLY IN THE HIGHER TERRAIN OF THE OZARKS. WITH THE FRONT NOT EXPECTED TO MAKE MUCH MORE OF A MOVE NORTH OR SOUTH TONIGHT INTO EARLY MONDAY...A PERSISTENCE FORECAST WHERE FOG/DRIZZLE IS CONCERNED WILL PROBABLY WORK BEST. HAVE ACTUALLY SEEN SOME STRATUS BUILD DOWN THIS AFTERNOON...AND WOULD EXPECT THE POTENTIAL FOR FOG TO BECOME MORE WIDESPREAD AFTER DARK. THE ONLY EXCEPTION MAY BE FAR SOUTHERN/SOUTH CENTRAL MO WHERE SHOWERS ARE MORE LIKELY WITH A WEAK WAVE ALONG THE FRONT LATE TONIGHT. THE EVENING SHIFT MAY NEED TO CONSIDER A FOG ADVISORY AS CONDITIONS WARRANT. THE MAIN FORECAST CONCERN IS FOR THE POTENTIAL OF HEAVY RAIN MONDAY NIGHT. A MORE SUBSTANTIAL SHORTWAVE NOW JUST OFF THE CNTRL CA COAST WILL MOVE INTO THE CNTRL/SOUTHERN PLAINS MON NIGHT. THIS WILL CAUSE MORE EXTENSIVE LIFT OVER THE BAROCLINIC ZONE OVER THE OZARKS REGION MON EVENING AND OVERNIGHT AS A SFC LOW DEVELOPS ALONG THE FRONT. THE GFS/GEM/ECMWF ARE ALL IN FAIRLY GOOD AGREEMENT. PROGGED PWATS ARE A ROBUST (FOR LATE NOV) 1.3-1.5 INCHES MONDAY NIGHT WHILE EXTENSIVE DEEP SYNOPTIC SCALE LIFT IS INDICATED...ESPECIALLY DURING THE 22/06Z-22/12Z TIME FRAME. USING A MIX OF ALL GUIDANCE...WEIGHED TOWARD HPC'S QPF GUIDANCE...IT LOOKS LIKE AN EXTENSIVE AREA OF 2-3+ INCH RAINFALL WILL DEVELOP WITH THE BEST CHANCES SOUTH OF I-44. THE NAM...AND TO AN EXTENT THE ECMWF...CONTINUE TO BE A LITTLE FARTHER NORTH WITH THE HEAVIEST AXIS OF RAIN OVER THE I-44 CORRIDOR WHILE THE GFS AND GEM ARE A BIT FARTHER SOUTHEAST. HAVE DECIDED TO GO WITH A PRELIMINARY FLASH FLOOD WATCH FOR MONDAY NIGHT FOR COUNTIES ROUGHLY ALONG AND SOUTH OF I-44. CAN'T RULE OUT SOME STRONGER ELEVATED STORMS NEAR THE WARM FRONT OVER SOUTHERN MO MON NIGHT AS IT LIFTS A BIT TO THE NORTH IN RESPONSE TO THE APPROACHING SHORTWAVE. THE REST OF THE FORECAST REMAINS LARGELY THE SAME. SFC LOW PRESSURE WILL EXIT TO THE EAST TUE WITH HIGH PRESSURE/UPPER LEVEL RIDGING MOVING THROUGH THE REGION WED AND WED NIGHT. FOR THANKSGIVING...SOUTH WINDS WILL BE REESTABLISHED OVER THE AREA...A LITTLE GUSTY AT TIMES OVER THE WESTERN CWFA...BUT IT LOOKS LIKE A GREAT WX DAY. A MORE AMPLIFIED UPPER PATTERN IS EXPECTED BY LATE IN THE WEEK OVER THE CONUS WITH A FAIRLY HIGH AMPLITUDE SYSTEM EXPECTED TO AFFECT THE FORECAST AREA. THE NEW ECMWF IS SLOWER TO BRING THIS SYSTEM INTO THE AREA VERSUS THE GFS. MY GUESS WOULD BE THAT WITH THE MORE AMPLIFIED PATTERN BECOMING ESTABLISHED THAT THE SLOWER ECMWF MAY BE HANDLING THE TIMING BETTER...BUT MEDIUM RANGE MODEL GUIDANCE HAS NOT BEEN PARTICULARLY PERSISTENT BY FRI-SAT. FOR NOW...WENT WITH A MODEL BLEND WITH PRECIP CHANCES LATE FRI THROUGH THE DAY SAT. DSA && .AVIATION... FOR THE 18Z TAFS...PERSISTENT IFR CONDITIONS ARE EXPECTED ALL AREA TERMINALS THROUGH THE FORECAST PERIOD. THIS IS IN RESPONSE TO A COOL AIRMASS WHICH FILTERED INTO THE REGION BEHIND A COLD FRONT. THIS HAS INTERACTED WITH THE WARM AND MOIST GROUND IN ADDITIONS TO GENERALLY SOUTHERLY LOW LEVEL WINDS WHICH CONTINUES TO BRING A WARMER AND MOIST LOW LEVEL AIRMASS OVER THE AREA. CONDITIONS AROUND 06Z WILL LIKELY FALL INTO THE NEAR LIFR RANGE AS WINDS BECOME LIGHT AND VARIABLE NEAR THE SURFACE. LOW CLOUDS AND LIMITED VISIBILITIES SHOULD CONTINUE FOR MUCH OF THE DAY MONDAY AS WELL IN ADVANCE OF A STRONGER STORM SYSTEM THAT WILL BRING RAIN TO THE REGION FOR MONDAY NIGHT INTO TUESDAY. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 20, 1:14 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 114 PM CST SUN NOV 20 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 114 PM CST SUN NOV 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. ELEVATED FOG RISK. DISCUSSION... AREAS OF FOG WILL BE POSSIBLE EARLY THIS AFTERNOON AT HIGHER ELEVATIONS OF THE OZARK PLATEAU OF SOUTHERN MISSOURI. FOG IS EXPECTED TO BECOME MORE WIDESPREAD AFTER SUNSET OVER THE MISSOURI OZARKS REGION. A FEW THUNDERSTORMS WITH OCCASIONAL LIGHTNING WILL BE POSSIBLE TONIGHT ACROSS FAR SOUTHERN MISSOURI NEAR A STALLED FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD MONDAY NIGHT INTO EARLY TUESDAY AS LOW PRESSURE TRACKS THROUGH SOUTHERN MISSOURI. HEAVY RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE MAINLY ALONG AND SOUTH OF INTERSTATE 44. FLOODING MAY DEVELOP IF EXCESSIVE RAINFALL MATERIALIZES. ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE IN COUNTIES CLOSE TO THE ARKANSAS STATE LINE MONDAY NIGHT. NON THUNDERSTORM WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE LATE THURSDAY AND AGAIN FRIDAY OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI. ANOTHER STORM WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 4:35 PM CST | Dense Fog Advisory | SGF | Barry, Christian, Dent, Douglas, Greene, Howell and 16 more | 21 hr |
Nearby
Flash Flood Watches in Missouri, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.